MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM REGENT HEART VALVE W/FLEX CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM REGENT HEART VALVE W/FLEX CUFF; HEART-VALVE, MECHANICAL
Model Number 25AGFN-756
Medical Device Problem Codes Backflow (1064); Incomplete Coaptation (2507)
Health Effect - Clinical Codes Aortic Regurgitation (1716); Thrombus (2101)
Date of Event 07/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.Investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020.A patient had an echocardiogram performed for an unrelated reason and it revealed the patient had significant regurgitation and a gradient of 25mmhg.The patient was given vitamin k for the concern of clot formation.Upon explant there appeared to be a clot that they could see and no tissue impinging on the valve.Upon review, it looked as though they leaflets were opening/closing in an asymmetrical manner and hence the decision to remove and put in a masters hp valve.
 
Event or Problem Description
On (b)(6) 2020.A patient had an echocardiogram performed for an unrelated reason and it revealed the patient had significant regurgitation and a gradient of 25mmhg.The patient was given vitamin k for the concern of clot formation.Upon explant there was no tissue impinging on the valve or any clots observed.Upon review, it looked as though they leaflets were opening/closing in an asymmetrical manner and hence the decision to remove and put in a masters hp valve.
 
Additional Manufacturer Narrative
The asymmetric leaflet movement could not be confirmed.Morphological and hydrodynamic examination indicated the valve met abbott specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Hydrodynamic testing at the time of manufacturing and upon return to abbott indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance.The cause of the reported event remains unknown.

Brand Name
SJM REGENT HEART VALVE W/FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
RQ  00725
MDR Report Key10358557
Report Number3003681312-2020-00010
Device Sequence Number3462555
Product Code LWQ
UDI-Device Identifier05414734006262
UDI-Public05414734006262
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2024
Device Model Number25AGFN-756
Device Catalogue Number25AGFN-756
Device Lot Number7239855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age47 YR
Patient Weight70